Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 25, 2007, 6:17 PM MDT for Davis County, Morgan County, Weber County, Utah. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 6:17 PM MDT (00:17 UTC)
- Expired
- Jul 25, 2007, 7:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Morgan County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 49 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:30 PM MDT | TSTM WND GST 73 | South Weber, UT | PERSONAL WEATHER STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 260017 SVRSLC UTC011-029-057-260100- /O.NEW.KSLC.SV.W.0016.070726T0017Z-070726T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 617 PM MDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAVIS COUNTY IN UTAH... WEST CENTRAL MORGAN COUNTY IN UTAH... SOUTH CENTRAL WEBER COUNTY IN UTAH... * UNTIL 700 PM MDT * AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH WEBER...OR ABOUT NEAR LAYTON...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST LAYTON BY 630 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...VERY HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4116 11199 4102 11194 4107 11173 4121 11184 $$ RG
2 follow-up statements
000 WWUS55 KSLC 260036 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 633 PM MDT WED JUL 25 2007 UTC011-029-057-260100- /O.CON.KSLC.SV.W.0016.000000T0000Z-070726T0100Z/ MORGAN UT-DAVIS UT-WEBER UT- 633 PM MDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTH CENTRAL WEBER...NORTHEASTERN DAVIS AND WEST CENTRAL MORGAN COUNTIES... AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR UINTAH...OR ABOUT NEAR OGDEN. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 70 MPH HAVE BEEN REPORTED IN SOUTH WEBER WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH OGDEN BY 700 PM MDT... SNOWBASIN AND MOUNTAIN GREEN BY 700 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...VERY HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4116 11199 4102 11194 4107 11173 4121 11184 $$ RG
000 WWUS55 KSLC 260058 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 659 PM MDT WED JUL 25 2007 UTC011-029-057-260109- /O.EXP.KSLC.SV.W.0016.000000T0000Z-070726T0100Z/ MORGAN UT-DAVIS UT-WEBER UT- 659 PM MDT WED JUL 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WEBER... NORTHEASTERN DAVIS AND WEST CENTRAL MORGAN COUNTIES EXPIRES AT 700 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4116 11199 4102 11194 4107 11173 4121 11184 $$ RG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:08 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 25, 3:08 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MDT WED JUL 25 2007 .SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER UTAH THE NEXT COUPLE OF DAYS. HIGH PRESSURE ALOFT TO THE EAST OF THE AREA WILL MOVE WEST AND POSITION BACK ACROSS THE GREAT BASIN BY THE END OF THE WEEK. && .DISCUSSION...WITH PLENTIFUL MOISTURE IN PLACE...CONVECTION HAS DEVELOPED RAPIDLY THIS AFTERNOON...MOSTLY OVER THE HIGHER TERRAIN AND OVER NORTHWESTERN UTAH IN THE VICINITY OF A SHORTWAVE MOVING INTO THE STATE. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS...WITH SOME STORMS LINGERING INTO THE OVERNIGHT HOURS. FLOODING IS A DEFINITE THREAT DUE TO THE LARGE AMOUNT OF MOISTURE AND HEAVY RAIN AND MINOR STREET FLOODING HAVE ALREADY BEEN REPORTED. HOWEVER...THE STORMS SEEM TO BE MOVING FAST ENOUGH THAT FLOODING SHOULD NOT BE WIDESPREAD. BECAUSE OF THAT...HAVE NOT ISSUED A FLASH FLOOD WATCH WITH THIS PACKAGE BUT HAVE PUT MENTION OF LOCALLY HEAVY RAIN FOR THIS EVENING INTO THE ZFP. MOISTURE STARTS TO DECREASE SLIGHTLY TOMORROW AS THE UPPER RIDGE AXIS OVER COLORADO DRIFTS TOWARD THE STATE AND THE FLOW ALOFT BECOMES MORE WESTERLY. THE FLOW IS EXPECTED TO SHIFT TO THE NORTHWEST BY SATURDAY AS THE RIDGE AXIS MOVES OVERHEAD...AND THIS SHOULD ALLOW PW VALUES TO DROP BELOW AN INCH ACROSS NORTHWESTERN UTAH. THE MOISTURE IS SLOWER TO LEAVE THE SOUTH AS PWS ABOVE ONE INCH LOOK TO PERSIST THROUGHOUT THE PERIOD. HOWEVER...EVEN OVER THE NORTHWEST MOISTURE WILL REMAIN ABOVE NORMAL SO SCATTERED AFTERNOON CONVECTION IS IN THE FORECAST THROUGH THE ENTIRE PERIOD. A SLIGHT WARMING TREND IS EXPECTED OVER THE NEXT FEW DAYS AS MOISTURE DECREASES...ALLOWING TEMPERATURES TO RETURN TO VALUES AT OR ABOVE CLIMO BY THE WEEKEND. ECMWF AND GFS CONTINUE TO INDICATE THAT THE RIDGE WILL MOVE BACK EAST STARTING AT THE BEGINNING OF NEXT WEEK...ALLOWING MOISTURE TO RETURN FROM SOUTH TO NORTH. THIS WOULD ALLOW CONVECTION TO BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA ONCE AGAIN. && .AVIATION...THUNDERSTORMS WILL LIKELY AFFECT THE TERMINAL THIS AFTERNOON INTO EARLY EVENING. OUTFLOW FROM THESE STORMS COULD BRING GUSTS 35 MPH AND BRIEF HEAVY RAIN IS POSSIBLE THROUGH 02Z. THUNDERSTORM COVERAGE COULD GET SIGNIFICANT ENOUGH TO AFFECT APPROACHING ROUTES 22-02Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 6:40 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 640 AM MDT WED JUL 25 2007 UTZ001>016-019>021-517-518-WYZ021-261300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 640 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE VERY MOIST AIRMASS THAT HAS BEEN OVER THE AREA RECENTLY WILL REMAIN IN PLACE FOR ANOTHER DAY. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN PRODUCE LOCALLY HEAVY RAINS...ESPECIALLY OVER THE MOUNTAINS AND WESTERN VALLEYS THROUGH TONIGHT. LOCAL FLOOD COULD DEVELOP... ESPECIALLY IN STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ABUNDANT MOISTURE OVER THE WILL REMAIN IN PLACE OVER SOUTHERN AND CENTRAL UTAH THROUGH EARLY NEXT WEEK. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD BE A DAILY OCCURRENCE... ESPECIALLY OVER THE HIGHER TERRAIN. FAR NORTHERN UTAH AND SOUTHWEST WYOMING WILL SEE A GRADUAL DRYING TREND AFTER THURSDAY....THOUGH A FEW SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY EACH AFTERNOON AND EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 25, 1:07 PM MDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
107 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 4 S ST. GEORGE 37.02N 113.58W
07/24/2007 WASHINGTON UT COUNTY OFFICIAL
FLASH FLOOD AFFECTING AREAS SOUTH OF ST. GEORGE. WATER,
MUD, AND ROCKS ON THE ROADS IN BLOOMINGTON. RISE OF 500
CFS IN MAINSTEM VIRGIN RIVER.
&&
MCINERNEYLocal storm report, Jul 25, 1:18 PM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
118 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 3 W TORREY 38.30N 111.47W
07/24/2007 WAYNE UT PARK/FOREST SRVC
FLASH FLOOD ALONG SULPHER CREEK AND THE FREMONT RIVER IN
WAYNE COUNTY. FLOOD DESTROYED BRIDGE AND COVERED ROADS
WITH ROCKS AND BOULDERS. CAPITOL REEF NATIONAL PARK
AFFECTED BY FLOOD AND AREAS TO THE EAST.
&&
MCINERNEYLocal storm report, Jul 25, 4:26 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 10 E PARK CITY 40.66N 111.30W
07/25/2007 E1.00 INCH SUMMIT UT PUBLIC
REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:37 PM MDT | Flash Flood Warning | SLC | Juab, Millard | 3 hr |
| Jul 26, 3:29 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Jul 26, 3:29 PM MDT | Flash Flood Warning | SLC | Garfield, Iron | 3 hr |
| Jul 26, 5:18 PM MDT | Flash Flood Warning | SLC | Sanpete | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.